MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32537
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A 79 year old male patient underwent a zenith fenestrated graft implant procedure in which the zenith fenestrated aaa endovascular graft proximal body graft was used.During deployment, the black trigger wire stayed fixated to the cap and when the trigger wire was pulled it pulled down on the graft and delivery system.This caused the graft to come down lower in the patient.The graft was eventually deployed by the physician pulling down on the trigger wire and with a lot of manipulation and release, pulling down and release to allow the graft to relax each time.The graft had moved significantly, however the physician used the third trigger wire to assist in getting the graft pushed back up into place.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The delivery system was returned for evaluation.The delivery system was observed to be contaminated with biological matter.The components were inspected for non-conformances once it had been decontaminated.The inner cannula was bent at a 90 degree angle at the pin vice and a significant kink was observed.The peel-away sheath was still attached to the captor valve.The delivery system was excessively curved.The proximal end of the black trigger wire appeared to be kinked at several locations.No irregularities of scratch markings could be seen on the black release mechanism.A tear in the material of the pusher could be observed at the location where the distal wires are attached.An indentation from the 0.018¿ proximal wire could be observed in the hole of the top cap.Additional information was received from the district manager.The instructions for use was followed during the procedure.The difficulties were discovered during deployment when the white screw was screwed completely off and pulling on the black trigger wire.Anatomy was above the superficial femoral artery in the abdominal aorta.It was reported that the patient recovered well and that no additional procedures were needed.The patient anatomy was not reported to be tortuous.The physician believes that the issue was caused by the trigger wire not disengaging from the top cap.It was stated that the device was inspected prior to use.A review of the device history record found that the work order for lot ac1125020 appears complete and correct and the quality control inspection was verified to ensure that the device passed inspection.There were no non-conformances raised or temporary deviations in place at the time of manufacture.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to this complaint issue.The investigation concluded the complaint device was manufactured to specification.The instructions for use supplied with the device found that it contains appropriate warnings, precautions, and instructions for proper placement of the device.There is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined from the investigation.Possible root cause(s) are: ¿ inadequate material selection.¿ wire entanglement within the system.¿ wire jammed within top cap (zfen-p only).¿ high friction interaction with adjacent materials.¿ tortuosity in trigger wire path within the delivery system.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
majbrit frosig
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key16449235
Report Number9680654-2023-00020
Device Sequence Number20292449
Product Code MIH
UDI-Device Identifier10827002325378
UDI-Public(01)10827002325378(17)260104(10)AC1125020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Model NumberG32537
Device Catalogue NumberZFEN-P-2-28-109-R
Device Lot NumberAC1125020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale